Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Fundamental solutions for non-divergence form operators on stratified groups


Authors: Andrea Bonfiglioli, Ermanno Lanconelli and Francesco Uguzzoni
Journal: Trans. Amer. Math. Soc. 356 (2004), 2709-2737
MSC (2000): Primary 35A08, 35H20, 43A80; Secondary 35A17, 35J70
Published electronically: October 21, 2003
MathSciNet review: 2052194
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct the fundamental solutions $\Gamma$ and $\gamma$for the non-divergence form operators $\,{\textstyle\sum_{i,\,j}\,} a_{i,\,j}(x,t)\,X_iX_j\,-\,\partial_t\,$ and ${\,\textstyle\sum_{i,\,j}}\,a_{i,\,j}(x)\,X_iX_j$, where the $X_i$'s are Hörmander vector fields generating a stratified group $\mathbb{G} $ and $(a_{i,j})_{i,j}$ is a positive-definite matrix with Hölder continuous entries. We also provide Gaussian estimates of $\Gamma$ and its derivatives and some results for the relevant Cauchy problem. Suitable long-time estimates of $\Gamma$ allow us to construct $\gamma$ using both $t$-saturation and approximation arguments.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35A08, 35H20, 43A80, 35A17, 35J70

Retrieve articles in all journals with MSC (2000): 35A08, 35H20, 43A80, 35A17, 35J70


Additional Information

Andrea Bonfiglioli
Affiliation: Dipartimento di Matematica, Università degli Studi di Bologna, Piazza di Porta S. Donato, 5 - 40126 Bologna, Italy
Email: bonfigli@dm.unibo.it

Ermanno Lanconelli
Affiliation: Dipartimento di Matematica, Università degli Studi di Bologna, Piazza di Porta S. Donato, 5 - 40126 Bologna, Italy
Email: lanconel@dm.unibo.it

Francesco Uguzzoni
Affiliation: Dipartimento di Matematica, Università degli Studi di Bologna, Piazza di Porta S. Donato, 5 - 40126 Bologna, Italy
Email: uguzzoni@dm.unibo.it

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03332-4
PII: S 0002-9947(03)03332-4
Keywords: Non-divergence sub-elliptic operators, stratified groups, fundamental solutions
Received by editor(s): November 21, 2002
Published electronically: October 21, 2003
Additional Notes: Investigation supported by University of Bologna, Funds for selected research topics
Article copyright: © Copyright 2003 American Mathematical Society